Restless legs & Arms

I have been suffering from RLS and arms most of my life and was not aware of any medication to help.I Read an article in a womans magazine that help is available.I visited my GP and she prescribed Gabapentin.It really helps. I take Tramadol for my Arthritis and I understand it can be cause restless arms if you reduce the dosage or stop taking it. I would be interested to know if this is a common reaction.

19 Replies

oldestnewest
  • What dose of Tramadol are you taking right now. Is there a reason you might be reducing it or stopping it. I cant say i have heard of it causing restless arms when discontinuing it. Did you read that some where.?

  • Morning Johnbeal

    I was on Tramadol for 10 years 200mg a day yes it does cause restless arms and legs tierdness. If you have been on this drug for more than 3 weeks in can become addictive.

    I came of it last year and it took me 7 months slowly cutting down with the help of my GP and it was not good.

    I did put a running message on this site of how I felt witch some days was not good.

    Only my experiance of it and would never take it again it's a class 3 drug and also forgot say panic attacks.

    Hope this helps. Rose

  • Are you really sure that it was the Tramadol that caused your RLS? Are you sure that you should not have got RLS without Tramadol? There is notting written about that it should cause RLS, but some texts that it is working against RLS.

  • Not wanting to get into a long running message about this but it caused RLS when I was late taking one or forgot and while I was dropping down on the amount I was taking. I was the one with it can't sleep through it panic attacks on a high when I took one and down when I dropped the strength.

    And after 10 years I know my body and how it affected me.

    Not everyone is the same even written & unwritten.

    Rose

  • I would agree with you Victoria Blue. It triggered RLS, something that may or may not have reared its ugly head but for taking Tramadol. And I have a feeling that people who get RLS from Spinal Anesthesia and can live without the RLS drugs for a few months will see it disappear once the anesthesia has left every last cell in the spine. But those who treat the "temporary" RLS with the DA's or tramadol seem to have RLS forever.

    I would take a hard look at all of the drugs you may be taking, even the benign ones like statins and high blood pressure meds. I'm hopeful that your RLS will wane as your body returns to homeostasis.

  • Thank you Tcho glad someone does i am loads better with out it. I really think this whole drugs thing needs looking more closely at what dosent happen to one person dosent say it won't happen to another. The RLS kept me up at night and sleepless nights don't go well.

    Rose

  • Your warnings will save dozens of others needless torture. Thank you!

  • Never heard or read that Tramadol can cause RLS. Cramps yes, but not RLS. There are some people taking Tramadol just to easy their RLS problems. It is a pain killer and pain killer works on RLS.

  • My RLS came on withdrawal and if I was late taking them not a good drug as far as I am concerned and given to freely 10 years ago.

    As I said only speaking as I found and had 7 months of what the GP said was like cold turkey to an addict

    I do appreciate some people do need them but me never again, Rose

  • I took Tramadol for about 8 years or there about it was the only thing that held the RLS at bay - in the beginning it was much more effective but like most of my experience the drugs all seem to loose effectiveness. I stopped over a two week period and had about 2 months of bad crawling in the legs and aches and pains - it was doing me more good than I had realised. Dr is reluctant to start me again so am waiting for a pain clinic referral and hoping someone there might help.

    In my experience and my reading Tramadol helps fight against RLS until you withdraw then it makes it worse, much worse. I would doubt, although I am sure someone will be along to tell me I'm wrong, that Tramadol is likely to cause RLS.

  • well raffs Nice to see your name come up,hope they do something for you at pain clinic but if it's for rls I don't know what they can do. I am still on Tramodol 2 tabs 50mg they are doing well I would say 95 per cent of the time so that's not bad, the sickness went but sleepyness still affects me or perhaps just getting OLD ,good luck. X

  • Really struggling at the moment. Finally fell asleep around 8.30am after another night of pacing and now another family day missed. F**K me but this is one b***h of a condition. People would not realise how it completely consumes your life, the knock on effects are horrendous. Love and hugs to all out there suffering.

  • I agree with you on every level Raffs. :(

  • Tramadol does not cause RLS. It helps RLS. If you miss a dose then of course you are going to feel the RLS, just as if you miss any dose of any med you take for RLS. Tramadol does for some people cause augmentation, like the DA's do. So, if you are stopping the Tramadol after taking it for a long time and at a high dose then you are going to experience withdrawals.

  • It was coming of it that caused all my problems apart from the tiredness. Restless legs have gone since i came of the Tramadol that was in November after 10 years of taking it as i have said i do think some people need it but if its not in writing as i have been told its not happening. but i cant assure you i was in a mess with it and feeling loads better now.

  • Hi johnBeal I have just read your post, and ironically I had a Tramadol last night as I knew I had overdone it with my knee with going up and down the ladder, and I definately had a Restless Arm last night and it was horrific, in my post that I have just done, I blamed the sudden use of a limb for above average use, such as painting, but you may have answered my question, Tramadol, that could of been the cause. We do not really know what to do for the best, and sometimes, it is just a really "pain" as you have to manage it yourself. But that is what I like about this site as we can tell each other how we feel and by your comment about Tramadol has already got me thinking in a different direction, so we are a fantastic site, and like one big happy family. Widgeylegs.

  • Tramadol does not do that at all, although in RARE cases it can augment on you. For most of us Tramadol is magic for RLS, but there is always the "disclaimer" what works for one does not necessarily work for the next person. Trial and error, and I am glad the Gabapentin is helping you, though! ;)

  • After years of different meds I have never had the success that Tramodol has given me ,I am able to do the things I want to and havnt been able to for years I think you have to live for today and not worry about what might happen because who knows xx

You may also like...